MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36013
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the physician was attempting to deploy the reported stent, the sheath got separated from the hub though tortuosity in the patient's anatomy was not severe, another zib6-40-10.0-80 was used instead.The procedure was completed.The same wire guide was used for the reported device and the substitute device.Prefix zib6: was the device used percutaneously? (yes).Where on the patient was the percutaneous access site? bile duct/percutaneously.Details of access sheath used (name, fr size, length)? n/a.What was the target location for the stent? common bile duct.Was the device flushed through both flushing ports before the procedure, as per ifu? (no).Details of the wire guide used (name, diameter, hyrdophyllic)? unknown.Was the patient's anatomy tortuous or calcified? tortuousity.Was resistance encountered when advancing the wire guide or delivery system to the target location? (yes).How did the physician deal with this resistance? was the target location calcified? (no).Did the tip of the delivery system cross the target location? (yes).Are images of the device of procedure available? (no).Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? (yes).Was pre-dilation performed ahead of placement of the stent? (no).Was post-dilation performed after the placement of the stent? (no).
 
Additional Manufacturer Narrative
Pma/510(k) #: k182980.The zib6-40-10.0-80 device of lot number c1737645 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution zib6-40-10.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zib6-40-10.0-80 of lot number c1737645 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1737645.There is no evidence to suggest the user did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the patient¿s anatomy was tortuous and that the user encountered resistance when advancing the device to the target location.It is possible that the difficult patient anatomy contributed to the resistance encountered by the user during advancement and also resulted in the outer sheath separating from the handle during attempted deployment.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to updates made to the investigation conclusions on the 03-mar-2022.
 
Additional Manufacturer Narrative
Pma/510(k) #: k182980.Device evaluation: the zib6-40-10.0-80 device of lot number c1737645 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Images of the device recieved and these show that the outer sheath is separated from the handle.Prior to distribution zib6-40-10.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zib6-40-10.0-80 of lot number c1737645 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1737645.There is no evidence to suggest the user did not follow the instructions for use (ifu0042-9).Image review ¿ n/a.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the patient¿s anatomy was tortuous and that the user encountered resistance when advancing the device to the target location.It is possible that the difficult patient anatomy contributed to the resistance encountered by the user during advancement and also resulted in the outer sheath separating from the handle during attempted deployment.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key10721745
Report Number3001845648-2020-00810
Device Sequence Number3245741
Product Code FGE
UDI-Device Identifier10827002360133
UDI-Public(01)10827002360133(17)230626(10)C1737645
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberG36013
Device Catalogue NumberZIB6-40-10.0-80
Device Lot NumberC1737645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer09/25/2020
09/25/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date05/27/2021
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown